Forum Replies Created
Hello everyone and thank you for your notes. Right now we need all of the encouragement we can get. Right now, I’m at the point I can almost understand Ritchie being hesitant to do anything. I’m glad that his reaction to Gemzar didn’t shut down his breathing the way Nancy’s son’s was shut down. He has had some breathing problems, but not that extreme.
As far as his Bilirubin, it was within normal ranges before he started chemo. Since then, he has had a lot of blood tests, but they don’t show Bilirubin. Maybe I just don’t know how to find it. I’d type off all of the little letters, but a STORM is coming up. I’m going to have to get off of the computer.
He is on steroids.
AnnMarch 23, 2011 at 7:47 pm in reply to: Looks like measles! A result of chemo or radiation? #48983
Dear Lainy, Nancy, and all!
Thanks for the notes of encouragement. Thanks also, Lainy, for the suggestion of Sarna. We got some and are using it. He says that it helps somewhat.
We went to the GP today. There were no new suggestions about the rash. Ritchie hadn’t been taking the Atarax three times a day (He was leery of the side effects.), so they told him to take it as directed. He has and is a little out of it right now.
I still don’t know how long it takes for the Gemzar to get out of a person’s system. It’s been three weeks since his last chemo treatment. His body is still heavily covered with the rash, and he has extreme itching.
Please, anyone, if you’ve had a similar situation or suggestions let us know.
Ann for Ritchie
PS: The oncologist said that Ritchie was allergic to Gemzar.
My name is Ann. I am writing for Ritchie because he isn’t feeling well at the present time. Thanks for your note. It’s encouraging to hear that someone who has been where he is, is doing as well as you are. It appears that he has a long way to go, however. The oncologist has told him that he can’t take chemo any more because of his allergy to Gemzar. He now has a terrible rash with a lot if itching. He is to contact his surgeon, but the oncologist didn’t think they could do anything until he is better.
So for now, it’s itching, itching, itching. I worry about him and wish that there was something that I could do. Then the sad thing is that when that’s better there’s still a long road ahead.
You people who have been there are to be commended.
God bless you,
AnnMarch 21, 2011 at 10:59 pm in reply to: Looks like measles! A result of chemo or radiation? #48981
My name is Ann, I’m writing for Ritchie as he really isn’t feeling well. Thanks for the note.
Ritchie had a round spot from the radiation also. It looked like a heavy sun-burn. His other, multiple, round red spots (from pencil size to quarter size) were deep red like blood leaking under the skin. The rash is very heavy over his back, sides torso, arms etc. We went to see the oncologist today. He said that Ritchie was allergic to the Gemzar and wouldn’t be able to take it any more. He gave him a prescription for more prednisone, an antihistamine, and Pepcid.
Since last week, the dark red spots are better. The rash, however is worse. It’s very widely spread, and he is itching, itching, itching. Nothing seems to help. I want to do something to help give him relief, but there doesn’t seem to be anything I can do.
Does anyone know of someone who has had a reaction to Gemzar? If so what did they do for it? How long is it going to be before it gets out of his system?
It would be nice if we could consult with someone from another hospital, but he really isn’t well enough to travel.
Thanks again for the note. When you are discouraged, it helps to hear from someone who has been there.
Ann (for Ritchie)
Thanks for the post.
As shown by an ERCP, I had one fully operational duct, then I had radiation. Now my itching has greatly increased, and red blotches (as well as bruises) are forming on my skin. I’m afraid that the good bile duct has been destroyed.
Tomorrow, I am to see my oncologist. I’m going to ask what my options are, and plan to refuse further chemotherapy until some satisfaction can be given to me as to why things are going downhill so quickly. I’m going to ask for another MRI or another ERCP. Something, that will show why things don’t seem to be getting better at all. I think that I’m going to ask for a stint or something to decrease the itching. Right now, my quality of life has gone to pot, and I don’t believe its directly due to the CC.
I started out with one good bile duct and no evidence of cancer anywhere else. They said they couldn’t put in a stint during ERCP because I was throwing up.
Now I end up itching worse than ever (by the way you don’t happen to have anything good for itching do you?), increased nausea, weakness beyond belief etc. etc. etc. I don’t mean to complain, I have so very much to be thankful for, but I got on a roll there. Forgive me.
Perhaps I am wrong, but even before you wrote I was thinking that the radiation had destroyed the good bile duct. If so I’m “pissed”. Pardon my language. I know that it would have happened sooner or later anyway, but they said that it was slow growing. Go figure!
I’ll stop bugging you, but I want you to know how much your information helped me to think that I’m not completely “out of it.” That perhaps there’s more to the way that I’m feeling than my imagination.
You said that no one takes care of us like we do,….and that’s the truth! I don’t think that I meant “scary” scary, but more as an expression of astonishment. There are so many things happening out there, that it’s nice to know that there are people “on the alert.”
Best wishes Joolz822!
Hi! At a time like this, words probably don’t help much. Roslyn seems to have hit upon the only solution, enjoying the time you have together. We’ll be praying for you.
Wow! As a patient who has read some of the terrible things that can happen when you have excellent care, this is scary.
RitchieFebruary 25, 2011 at 1:55 am in reply to: Hoping that my Journey can help others, holding on together. #48229
It’s those who go before, and wear down the rough spots, that make the path a little smoother for those that follow.
Best wishes and prayers.
I truly appreciate your posting. It’s great to know that, at least, you have been stable with no new tumors. You have really been through the mill. Reading that you can be very, very sick and then feel completely fine again must give many hope. When you’re down in the depths, it’s sometimes difficult to believe that you’ll ever get out.
That idea about age seems to be a factor for me also. No one ever told me that getting old could feel like this.
Thanks again, and keep on truckin.
I’m so glad that I found this posting. I’ve had hiccups for two days. They started after my first chemo treatment. I don’t know why I didn’t connect the chemo (Gemzar, Kytril, and Decadroin) with the occurrence of hiccups. In my knowledge, I have never had hiccups like this before.
Thanks for the posting. It always makes things a little easier when you understand what’s happening.
Thanks to Joolz822,
I appreciate your posting. It helps me to know that you did “feel human again,” at least for a while. I know that, with your situation, you can’t be feeling the greatest right now…Yet, you took time to write the note. Thanks! I pray God that you will find some good options.